Alert archive / Maryland / Tornado Warnings in 2009

Tornado Warning 13, NWS Baltimore/Washington

August 21, 2009Baltimore County, Carroll County, Howard County, Maryland

NWS Baltimore/Washington issued this tornado warning at Aug 21, 2009, 7:39 PM EDT for Baltimore County, Carroll County, Howard County, Maryland. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2009, 7:39 PM EDT (23:39 UTC)
Expired
Aug 21, 2009, 7:59 PM EDT
In force
20 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Baltimore County, MD, Carroll County, MD, Howard County, MD

The radar

The Sterling radar (KLWX), 60 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 12:36 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KLWX 212339
TORLWX
MDC005-013-027-220030-
/O.NEW.KLWX.TO.W.0013.090821T2339Z-090822T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT FRI AUG 21 2009

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL HOWARD COUNTY IN CENTRAL MARYLAND...
  EXTREME SOUTH CENTRAL CARROLL COUNTY IN NORTH CENTRAL MARYLAND...
  SOUTHWESTERN BALTIMORE COUNTY IN NORTHERN MARYLAND...

* UNTIL 830 PM EDT

* AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH STRONG ROTATION 11 MILES NORTHWEST OF
  COLUMBIA...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELLICOTT CITY...
  COLUMBIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS

IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS CAN BE
EXPECTED WITH THIS STORM. GO TO A SAFE PLACE NOW

&&

LAT...LON 3934 7675 3916 7679 3920 7701 3926 7709
      3937 7709
TIME...MOT...LOC 2339Z 272DEG 20KT 3927 7703

$$
PELOQUIN
1 follow-up statement
000 
WWUS51 KLWX 212359
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
759 PM EDT FRI AUG 21 2009

MDC005-013-027-220007-
/O.CAN.KLWX.TO.W.0013.000000T0000Z-090822T0030Z/
CARROLL MD-HOWARD MD-BALTIMORE MD-
759 PM EDT FRI AUG 21 2009

...THE TORNADO WARNING FOR BALTIMORE...HOWARD AND CARROLL COUNTIES IS
CANCELLED...

ROTATION WITH THIS STORM AS INDICATED BY RADAR HAS 
DISSIPATED...HOWEVER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND 
GUSTS TO 60 MPH ARE POSSIBLE WITH THIS STORM AS IT MOVES INTO 
WESTERN BALTIMORE COUNTY NEAR RANDALLSTOWN.

LAT...LON 3934 7675 3916 7679 3920 7701 3926 7709
      3937 7709
TIME...MOT...LOC 2357Z 272DEG 20KT 3927 7690

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Aug 21, 5:25 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 21, 5:25 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT FRI AUG 21 2009

.SYNOPSIS...
A COLD FRONT OVER ILLINOIS WILL PUSH EAST TONIGHT AND SATURDAY.
HURRICANE BILL IS LOCATED 700 MILES SOUTHEAST OF CAPE HATTERAS...
AND IS EXPECTED TO REMAIN WELL EAST OF THE DELMARVA SATURDAY
BEFORE TRACKING TOWARDS ATLANTIC CANADA. THE FRONT WILL MOVE
THROUGH THE REGION SUNDAY. HIGH PRESSURE WILL RETURN TO THE AREA
FOR THE FIRST PART OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
UPDATED FCST PACKAGE TO REMOVE REST OF COASTAL AND MARINE ZONES
FROM SVR TSTM WATCH #728. ALSO UPDATED GRIDS BASED ON LATEST
OBS/RADAR TRENDS. ALTHOUGH MAIN LINE OF SVR WX HAS MOVED E OF THE
AREA...A NEW PRE-FRONTAL LINE OF CONVECTION HAS DEVELOPED OVER THE
POTOMAC HIGHLANDS. THIS LINE BARES WATCHING AS IT PUSHES
EWD...ESPECIALLY IF THE ATMOSPHERE RE-DESTABILIZES FROM THE EARLIER
ACTIVITY. WITH AN UNSEASONABLY STRONG UPPER TROUGH APPROACHING THE
AREA AND ML-CAPE VALUES GREATER THAN 1500 J/KG (PER 21Z RUC
ANALYSIS) THE POTENTIAL FOR ANOTHER ROUND OF SVR WX STILL EXISTS.

PREVIOUS DISCUSSION...
18Z RAOB LAUNCHED FOR SUPPORT WITH HURRICANE BILL.

IT IS LKLY THAT ANOTHER VERSION OF THE ZFP WL BE ISSUED SHORTLY TO
REMOVE RMDNR OF THE SVR WTCH.

LINE OF CNVCTN DRAPED ALONG I 95 CORRIDOR PUSHING EAST THIS
AFTERNOON. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 900
PM EDT FOR COUNTIES ALONG AND EAST OF BLUE RIDGE. THERE IS
POTENTIAL THAT WESTERN COUNTIES IN WATCH AREA WILL BE DROPPED
EARLY...THOUGH MONITORING TRENDS OVER E WV WHERE SHWRS/TSTMS HAVE
REDEVELOPED OVER THE LAST HOUR OR SO. THOUGH INSTABILITY HAS
GREATLY DIMINISHED WEST OF THE MAIN TSTM LINE...SHEAR IS HIGHER
BEHIND IT...AND WITH A FEW HOURS OF SUN...SOME RECOVERY OF CAPE
INDICES EXPECTED OVER THE CWA...THUS CHANCE FOR THUNDERSTORMS WILL
CONTINUE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. WITH
COLD FRONT REMAINING WEST OF THE AREA...TEMPERATURES WILL REMAIN
MILD OVERNIGHT...WITH LOWS IN THE 70S EAST OF BLUE RIDGE...60S
WEST.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
COLD FRONT STALLS OVER THE CWA SAT...AS PARENT SHRTWV LIFTS NORTH
AND HURRICANE BILL BLOCKS WLY FLOW. WITH AMPLE MOISTURE AND DAYTIME
HEATING...SHWRS AND TSTMS XPCTD TO AGAIN DEVELOP BY AFTN. SHEAR WILL
BE WEAK...BUT DECENT INSTABILITY WILL SUPPORT SOME STRONG
UPDRAFTS...WITH GUSTY WINDS THE MAIN THREAT. LOCALLY HEAVY RAIN IS
ALSO PSBL...THOUGH ISOLATED NATURE OF HEAVY RAINFALL PRECLUDES AND
FLASH FLOOD HEADLINES. TEMPS SHOULD BE SOMEWHAT COOLER
TOMORROW...WITH SEASONAL MID TO UPPER 80S MOST AREAS. KEPT CLOSE TO
MAV GUIDANCE FOR PROJECTED MAXIMA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
PCPN SHOULD BE ON THE WANE DURG SAT NGT. HRCN WL BE TRACKING WELL
NE OF THE CWA. XPCT THAT WHEN THIS OCCURS ANY RMNG ENERGY FM THE
SHORT WV WL BE ABSORBED AT SEA...AND PCPN CHCWL COME TO AN END.
AFTR THAT HIGH PRES TO BUILD IN FOR SUNDAY AND THE 1ST PART OF
THE NEW WK. DWPTS THAT HV BEEN IN THE 70S FOR THE PAST SVRL DAYS
SHOULD FALL BACK TO THE L60S SUN-TUE MAKING WX FEEL MUCH MORE
COMFORTABLE.

ALL MDLS POINTING TOWARDS A FROPA THU. FOR NOW WL GO W/ A QUIET
20 POP THU THRU EARLY FRI.

THE ABV AVG TEMPS XPRNCD THIS WK WL BE VANISH FOR THE UPCOMING WK
IN THE XTND...ALTHO LOOKING INTO SEP AVG HIGH TEMPS STILL ABV 80
THRU MID-MONTH W/ RECORD HIGHS OF M90S...IN A FEW CASES OVR 100.
IN FACT AT DCA THE RECORD HIGH OF 104 HAPPENED ON 9/7...WAY BACK
IN 1881.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
FIRST LINE OF SHOWERS AND THUNDERSTORMS HAS PASSED TO THE EAST OF
AREA AIRPORTS...WITH GENERAL VFR CONDITIONS EXPECTED OVER THE NEXT
36 HOURS. HOWEVER...PERIODS OF SHOWERS AND THUNDERSTORMS POSSIBLE
THROUGHOUT THE PERIOD AS A COLD FRONT REMAINS TO THE WEST. BRIEF
SUBVFR CONDITIONS CAN BE EXPECTED WITH PASSING THUNDERSTORMS.

IN THE XTND SXN SHRA PSBL SAT NGT...PERHAPS MVFR CIGS. AFTR THAT
FLYING WX SHOULD BE VERY GOOD SUN-WED.

&&

.MARINE...
SMALL CRAFT CONDITIONS THROUGHOUT THE WATERS THIS AFTERNOON AS
SOUTHERLY CHANNELING IN ADVANCE OF SURFACE TROF HELPING TO PRODUCE
SUSTAINED WINDS OF 15 TO 20 KTS WITH GUSTS TO 30 KTS AT TIMES.
SOUTHERLY FLOW DIMINISHES A BIT AFTER MIDNIGHT. BUT SOUTHERLY
CHANNELLING OVER THE LOWER BAY WILL STILL WARRANT SMALL CRAFT
ADVISORY THROUGH 12Z.

SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT...WITH
LINE OF SIGNIFICANT CONVECTION PASSING THROUGH THE WATERS LATE THIS
AFTERNOON AND EVENING. STRONG WINDS CAN BE EXPECTED WITH THIS
ACTIVITY. SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE OVERNIGHT.
WITH THE LOW PRESSURE TROF AND COLD FRONT STILL TO THE WEST...MORE
SHOWERS AND THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND
EVENING...WITH STRONG WINDS AGAIN A POSSIBILITY WITH THE STRONGEST
ACTIVITY. SOUTHERLY FLOW CONTINUES OVER THE LOWER BAY
SATURDAY...WITH SPEEDS OF 10 TO 15 KTS ANTICIPATED. WITH FRONT VERY
NEAR THE UPPER CHESAPEAKE AND TIDAL POTOMAC...VARIABLE AND MOST
LIGHT WINDS ARE XPCTD OUTSIDE OF ANY CONVECTION.

SHOWERS/ISOLD TSTMS PSBL ON THE WATERS SAT NGT...THEN HIGH PRES
MOVG INTO THE WATERS SUN THRU WED. NO PROBS XPCTD.

&&

.CLIMATE...
HIGH MINIMUM TEMPERATURE RECORDS IN JEOPARDY TODAY AT DCA...BWI...
AND IAD. ALTHOUGH TEMPERATURES MAY FALL BELOW MORNING MINIMA BEFORE
MIDNIGHT TONIGHT OR WITH AFTERNOON/EVENING CONVECTION...CURRENT
LOW TEMPERATURES ARE AS FOLLOWS:

SITE TODAYS AM LOW RECORD LOW/YEAR

DCA: 78 76 1968
BWI: 77 76 1968
IAD: 77 73 1989

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ530-531-
     535-536-538-539.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ532>534-
     537-540>543.

&&

UPDATE...KLEIN
PREV DISC...SBK/WOODY
Hazardous weather outlook, Aug 21, 3:39 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
339 PM EDT FRI AUG 21 2009

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221445-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
339 PM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR THE
MARYLAND CHESAPEAKE BAY...LOWER TIDAL POTOMAC...AND COUNTIES IN
MARYLAND ADJACENT TO THE WESTERN SHORES OF THE CHESAPEAKE. DAMAGING
WINDS...HAIL...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE OVER THESE AREAS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER UNTIL MIDNIGHT. THE SMALL CRAFT ADVISORY WILL
CONTINUE THROUGH TONIGHT FOR THE LOWER TIDAL POTOMAC AND MARYLAND
CHESAPEAKE BAY SOUTH OF SANDY POINT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CONTINUED THREAT FOR THUNDERSTORMS TOMORROW...GUSTY WINDS AND LOCALLY
HEAVY RAIN PRODUCING FLASH FLOODING ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NEEDED THIS EVENING OVER SOUTHERN MARYLAND
AND THE BALTIMORE METROPOLITAN AREA.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-221445-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
339 PM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT.
SOME OF THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...MAINLY
BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CONTINUED THREAT FOR THUNDERSTORMS TOMORROW...GUSTY WINDS AND LOCALLY
HEAVY RAIN PRODUCING FLASH FLOODING ARE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SBK

In the hours before

Local storm report, Aug 21, 5:43 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
543 PM EDT FRI AUG 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             2 E WINCHESTER          39.17N  78.14W
08/21/2009  E0.88 INCH       FREDERICK          VA   AMATEUR RADIO

            NICKLE SIZE HAIL AT 2 EAST OF WINCHESTER

&&

EVENT NUMBER LWX0900423

TCH
Special weather statement, Aug 21, 6:11 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
611 PM EDT FRI AUG 21 2009

VAZ029>031-040>042-212300-
PAGE VA-RAPPAHANNOCK VA-FAUQUIER VA-WARREN VA-CLARKE VA-LOUDOUN VA-
611 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS TO AFFECT PAGE...RAPPAHANNOCK...FAUQUIER...
WARREN...CLARKE AND LOUDOUN COUNTIES...

AT 611 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF BRIGGS TO 5 MILES NORTHWEST OF
SPERRYVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
SPERRYVILLE...BLUEMONT...HUME AND DELAPLANE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

PELOQUIN
Local storm report, Aug 21, 6:17 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EDT FRI AUG 21 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     3 SSW BLOOMERY          39.22N  77.84W
08/21/2009  E60 MPH          JEFFERSON          WV   TRAINED SPOTTER

            ESTIMATED 60 MPH WIND GUST

&&

EVENT NUMBER LWX0900424

JRK
Special weather statement, Aug 21, 6:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
643 PM EDT FRI AUG 21 2009

MDZ017-212330-
ST. MARYS MD-
643 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS TO AFFECT ST. MARYS COUNTY...

AT 643 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BRETON BAY...MOVING NORTHEAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
LEONARDTOWN...HOLLYWOOD...CALIFORNIA AND LEXINGTON PARK.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.

PELOQUIN
Special weather statement, Aug 21, 7:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
730 PM EDT FRI AUG 21 2009

MDZ016-VAZ057-220030-
CHARLES MD-KING GEORGE VA-
730 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS TO AFFECT CHARLES AND KING GEORGE COUNTIES...

AT 730 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF DOGUE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
JERSEY...SHILOH...NINDE...MOUNT VICTORIA...TOMPKINSVILLE AND
WICOMICO.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

JRK
Special weather statement, Aug 21, 7:31 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT FRI AUG 21 2009

MDZ017-220030-
ST. MARYS MD-
731 PM EDT FRI AUG 21 2009

...STRONG THUNDERSTORMS TO AFFECT ST. MARYS COUNTY...

AT 731 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GREAT MILLS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE PATUXENT
RIVER NAS AND TOWN CREEK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

JRK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:53 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's37 min
Aug 21, 3:28 PM EDTSevere Thunderstorm WarningLWXAnne Arundel32 min
Aug 21, 6:33 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery42 min
Aug 21, 7:07 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery53 min
Aug 21, 7:16 PM EDTTornado WarningLWXCarroll, Frederick, Howard, Montgomery29 min
Aug 21, 7:47 PM EDTSevere Thunderstorm WarningLWXBaltimore, Howard, City of Baltimore33 min

Nearby

Tornado Warnings in Maryland, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.